Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Grand Junction, CO

May 13, 2007Montezuma County, Colorado

NWS Grand Junction, CO issued this severe thunderstorm warning at May 13, 2007, 4:40 PM MDT for Montezuma County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2007, 4:40 PM MDT (22:40 UTC)
Expired
May 13, 2007, 5:15 PM MDT
In force
35 min
Issued by
NWS Grand Junction, CO
Area
Counties, with a storm outline in the text

County Montezuma County, CO

The radar

The Grand Junction radar (KGJX), 195 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:47 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 13, 1:47 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
147 PM MDT SUN MAY 13 2007

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
SOUTHWEST FLOW WILL CONTINUE TO THE DOMINATE WEATHER PATTERN IN THE
SHORT TERM. WEAK EMBEDDED WAVES WILL MOVE NORTHEAST IN
THIS FLOW THROUGH MONDAY. EXPECT ISOLATED/SCATTERED COVERAGE THIS
EVENING...BUT WITH VERY DRY SUB-CLOUD LAYER...GUSTY WINDS TO 45 MPH
AND LIGHTNING WILL BE MAIN HAZARDS FROM THESE HIGH BASED STORMS.
POPS WILL DIMINISH OVERNIGHT BUT EXPECT ANOTHER ROUND OF CONVECTION
BY MONDAY AFTERNOON AND EARLY EVENING AS DIURNAL HEATING DESTABILIZES
THE ENVIRONMENT. IN ADDITION...A WEAK SURFACE BOUNDARY ACROSS THE
NORTHERN SECTIONS WILL SLOWLY SAG SOUTH DURING THE DAY.
THIS FRONT SHOULD PROVIDE SOME ADDITIONAL FORCING BUT WITH LIMITED
MOISTURE ONLY EXPECT SLIGHT CHANCE/CHANCE POPS FOR MONDAY AFTERNOON
AND EARLY EVENING BEFORE DISSIPATING OVERNIGHT. MODELS ARE SHOWING
MUCH DRIER AIR BEHIND THE FRONT...SO HAVE DECREASED CLOUDS AND POPS
ACROSS THE NORTH ON TUESDAY AFTERNOON WITH SLIGHT CHANCE/CHANCE
POPS REMAINING OVER SOUTHERN HALF OF CWA. FORECASTED HIGH
TEMPERATURES ARE A FEW DEGREES COOLER ON TUESDAY BEHIND THE FRONT.

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
RATHER PERSISTENT PATTERN EXPECTED AND MADE LITTLE CHANGE TO THE
CURRENT FORECAST GRIDS. MODELS SEEM IN BETTER AGREEMENT ON LARGE
SCALE PATTERN TODAY THAN YESTERDAY...WITH RIDGING OVER THE WEST AND
GULF OF ALASKA TROUGH MOVING INTO B.C/PAC NW NEXT SAT-SUN. WEAK
TROUGHING OVER THE SRN GREAT BASIN FADES WED BUT ENOUGH MID-LEVEL
MOISTURE AND SW UPSLOPE FLOW AND INSTABILITY TO KEEP CHANCE WORDING
FOR THE MTNS WED. SOME MOISTURE WILL CONTINUE TO CIRCULATE UNDER
THE HIGH THROUGH THU-SUN...SO A SLIGHT CHANCE FOR DIURNALLY DRIVEN
CONVECTION WILL PERSIST. HOWEVER...WITH MOISTURE MAINLY MID-LEVEL
GFS FORECAST SOUNDINGS V-SHAPED...NOT ANTICIPATING MUCH WETTING
RAINFALL ESPECIALLY FOR THE VALLEYS. MANY AREAS WILL STAY DRY
THROUGH THE PERIOD. TEMPS WILL CONTINUE ABOVE NORMAL.

&&

.AVIATION...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS...MAINLY
OVER THE MOUNTAINS...WILL DEVELOP THIS AFTERNOON AND DIMINISH
LATER THIS EVENING. GUSTY OUTFLOW WINDS UP TO 40 MPH POSSIBLE NEAR
ANY STORMS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

MPM/JAD
Hazardous weather outlook, May 13, 3:47 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
347 AM MDT SUN MAY 13 2007

COZ001>014-017>023-UTZ022>025-027>029-141030-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
347 AM MDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED OVER
THE VALLEYS WITH SCATTERED SHOWER AND THUNDERSTORMS OVER THE
MOUNTAINS THROUGH THIS EVENING. OCCASIONAL LIGHTNING...GUSTY WINDS TO
AROUND 45 MPH...AND SMALL HAIL WILL ACCOMPANY SOME OF THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS
EACH DAY...MAINLY OVER THE MOUNTAINS. THUNDERSTORMS MAY PRODUCE
GUSTY AND ERRATIC OUTFLOW WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

CUOCO

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:05 PM MDTSevere Thunderstorm WarningGJTMontezuma40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.